Alert archive / Oklahoma / Wind Advisories in 2023
Wind Advisory 7, NWS Tulsa, OK
NWS Tulsa, OK issued this wind advisory at Mar 16, 2023, 12:27 PM CDT for 20 counties in Oklahoma. It was in force for 15 hr.
The area
The counties it named.
The facts
- Issued
- Mar 16, 2023, 12:27 PM CDT (17:27 UTC)
- Expired
- Mar 17, 2023, 2:59 AM CDT
- In force
- 15 hr
- Issued by
- NWS Tulsa, OK
Counties Choctaw County, OK, Craig County, OK, Creek County, OK, Delaware County, OK, Haskell County, OK, Latimer County, OK, Mayes County, OK, McIntosh County, OK, Muskogee County, OK, Nowata County, OK, Okfuskee County, OK, Okmulgee County, OK, Ottawa County, OK, Pawnee County, OK, Pittsburg County, OK, Pushmataha County, OK, Rogers County, OK, Tulsa County, OK, Wagoner County, OK, Washington County, OK
The radar
The Tulsa radar (KINX), 41 km from the middle of the area, began a volume at 17:29 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Norman, OK (KOUN), launched 12:00Z, 5.5 hours before the alert went out and 175 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 5 J/kg
- Mixed-layer CIN
- -388 J/kg
- Mixed-layer LCL
- 635 m above ground
- 0-6 km bulk shear
- 45 kt
- 0-1 km storm-relative helicity
- 585 m²/s²
- 0-3 km storm-relative helicity
- 679 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
333 WWUS74 KTSA 161727 NPWTSA URGENT - WEATHER MESSAGE National Weather Service Tulsa OK 1227 PM CDT Thu Mar 16 2023 OKZ049-053>067-070-071-073>075-170315- /O.NEW.KTSA.WI.Y.0007.230316T1727Z-230317T1200Z/ Pushmataha-Choctaw-Osage-Washington OK-Nowata-Craig-Ottawa-Pawnee- Tulsa-Rogers-Mayes-Delaware-Creek-Okfuskee-Okmulgee-Wagoner- Muskogee-McIntosh-Pittsburg-Haskell-Latimer- Including the cities of Antlers, Clayton, Hugo, Pawhuska, Bartlesville, Nowata, Vinita, Miami, Pawnee, Tulsa, Claremore, Pryor, Grove, Jay, Sapulpa, Okemah, Okmulgee, Wagoner, Muskogee, Checotah, McAlester, Stigler, and Wilburton 1227 PM CDT Thu Mar 16 2023 ...WIND ADVISORY IN EFFECT UNTIL 7 AM CDT FRIDAY... * WHAT...Northwest winds 25 to 35 mph with gusts up to 45 mph. * WHERE...Portions of east central, northeast and southeast Oklahoma. * WHEN...Until 7 AM CDT Friday. * IMPACTS...Winds this strong can make driving difficult, especially for high profile vehicles. * ADDITIONAL DETAILS...A strong cold front will sweep through the area this afternoon and evening. Strong and gusty south winds will becoming northerly behind the front with gusts around 45 mph likely. PRECAUTIONARY/PREPAREDNESS ACTIONS... Motorists should exercise caution while driving. Be alert to sudden gusts of wind which may cause you to lose control of your vehicle. Extra attention should be given to cross winds and on bridges and overpasses. && $$ Stay tuned to NOAA weather radio,commercial radio or television for the latest information,forecasts,and warnings. For more information from the National Weather Service visit https://weather.gov/tsa
2 follow-up statements
677 WWUS74 KTSA 170136 NPWTSA URGENT - WEATHER MESSAGE National Weather Service Tulsa OK 836 PM CDT Thu Mar 16 2023 OKZ049-053>067-070-071-073>075-171200- /O.CON.KTSA.WI.Y.0007.000000T0000Z-230317T1200Z/ Pushmataha-Choctaw-Osage-Washington OK-Nowata-Craig-Ottawa-Pawnee- Tulsa-Rogers-Mayes-Delaware-Creek-Okfuskee-Okmulgee-Wagoner- Muskogee-McIntosh-Pittsburg-Haskell-Latimer- Including the cities of Antlers, Clayton, Hugo, Pawhuska, Bartlesville, Nowata, Vinita, Miami, Pawnee, Tulsa, Claremore, Pryor, Grove, Jay, Sapulpa, Okemah, Okmulgee, Wagoner, Muskogee, Checotah, McAlester, Stigler, and Wilburton 836 PM CDT Thu Mar 16 2023 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 7 AM CDT FRIDAY... * WHAT...North to northwest winds 20 to 30 miles an hour with gusts up to 45 miles an hour. * WHERE...Portions of east central, northeast and southeast Oklahoma. * WHEN...Until 7 AM CDT Friday. * IMPACTS...Winds this strong can make driving difficult, especially for high profile vehicles. PRECAUTIONARY/PREPAREDNESS ACTIONS... Motorists should exercise caution while driving. Be alert to sudden gusts of wind which may cause you to lose control of your vehicle. Extra attention should be given to cross winds and on bridges and overpasses. && $$ Stay tuned to NOAA weather radio,commercial radio or television for the latest information,forecasts,and warnings. For more information from the National Weather Service visit https://weather.gov/tsa
178 WWUS74 KTSA 170759 NPWTSA URGENT - WEATHER MESSAGE National Weather Service Tulsa OK 259 AM CDT Fri Mar 17 2023 OKZ049-053>067-070-071-073>075-170900- /O.CAN.KTSA.WI.Y.0007.000000T0000Z-230317T1200Z/ Pushmataha-Choctaw-Osage-Washington OK-Nowata-Craig-Ottawa-Pawnee- Tulsa-Rogers-Mayes-Delaware-Creek-Okfuskee-Okmulgee-Wagoner- Muskogee-McIntosh-Pittsburg-Haskell-Latimer- Including the cities of Antlers, Clayton, Hugo, Pawhuska, Bartlesville, Nowata, Vinita, Miami, Pawnee, Tulsa, Claremore, Pryor, Grove, Jay, Sapulpa, Okemah, Okmulgee, Wagoner, Muskogee, Checotah, McAlester, Stigler, and Wilburton 259 AM CDT Fri Mar 17 2023 ...WIND ADVISORY IS CANCELLED... Wind gusts greater than 40 mph are no longer expected within the advisory area as the cold front continues to push off to the southeast. Thus...the advisory has been cancelled. However, northerly wind gusts of 20 to 30 mph will remain possible this morning. $$ Stay tuned to NOAA weather radio,commercial radio or television for the latest information,forecasts,and warnings. For more information from the National Weather Service visit https://weather.gov/tsa
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tulsa, OK wrote its last area forecast discussion before this wind advisory went out at Mar 16, 12:22 PM CDT, 5 minutes earlier.
Area forecast discussion, Mar 16, 12:22 PM CDT, 5 minutes before
Area Forecast Discussion
National Weather Service Tulsa OK
1222 PM CDT Thu Mar 16 2023
...New AVIATION...
.SHORT TERM...
(The rest of today )
Issued at 1040 AM CDT Thu Mar 16 2023
A strong weather system will move through the area today. For this
morning, expect widespread rain showers with occasional
thunderstorms. Gusty south winds of 20-35 mph are possible. As we
move into the early afternoon, continued lift ahead of the cold
front will gradually improve the convective environment with
MUCAPE of 500-2000 J/KG possible (highest south). Strong wind
shear sufficient for supercells will continue as well.
For northeast OK, there will be a brief window for marginally
severe thunderstorms right along the cold front during the early
afternoon. The main risk would be hail up to about 1" and damaging
wind gusts to 60 mph. As the cold front moves east through the
afternoon and evening the severe risk will expand and increase,
especially for southeast OK. All severe hazards will be possible,
including tornadoes, hail up to the size of golf balls, and wind
gusts to 70 mph.
Behind the cold front, precipitation will wind down, with no
additional rainfall after about 7 PM. A chilly and breezy north
wind will continue for the remainder of the day. Wind gusts of
25-35 mph will be possible during this time.
&&
.LONG TERM...
(Friday through Wednesday)
Issued at 315 AM CDT Thu Mar 16 2023
Dry and cool conditions prevail Friday with a reinforcing surge of
unseasonably cold air arriving Friday night. Temperatures well
below normal are expected Saturday with only a slow moderation
through early next week. A widespread hard freeze is expected
Saturday and Sunday nights.
Return flow begins Tuesday with windy conditions and warming
temperatures by Wednesday. A low chance of showers will be
included for early next week with the next storm system and
associated cold front increasing thunderstorm chances by mid week.
&&
.AVIATION...
(18Z TAFS)
Issued at 1215 PM CDT Thu Mar 16 2023
Widespread southerly winds will remain into the early afternoon
with gusts of 25-30 kts at all TAF sites. Showers and isolated
thunderstorms will be possible at all locations as well. A cold
front will increase the thunderstorm risk for northeast OK TAF
locations between 19-21Z with marginally severe hail and wind
possible. The cold front will then affect KMLC and the northwest
AR TAF locations from 21-01Z this afternoon. Behind the cold
front, winds will switch to the northwest with gusts of 25-35 kts
and a drying trend.
In terms of cloud cover, low CIGs of 1-2 kft can be expected,
perhaps lowering to 0.5-1.5 kft during frontal passage. Some
visibility reductions will also occur during the heavier rainfall,
down to 2-3 SM. CIGs will gradually lift with no additional vis
reductions for the evening and overnight hours.
&&
.PRELIMINARY POINT TEMPS/POPS...
TUL 64 29 51 27 / 100 20 0 0
FSM 64 34 52 32 / 100 80 0 0
MLC 67 32 50 30 / 100 30 0 0
BVO 63 26 51 23 / 90 30 0 0
FYV 60 27 48 27 / 100 70 0 0
BYV 61 28 46 27 / 90 90 0 0
MKO 64 30 49 30 / 100 30 0 0
MIO 61 27 47 25 / 100 40 0 0
F10 65 30 50 30 / 100 20 0 0
HHW 68 36 51 34 / 90 90 0 0
&&
.TSA WATCHES/WARNINGS/ADVISORIES...
OK...Wind Advisory until 7 AM CDT Friday for OKZ049-053>067-071-073-
075.
AR...None.
&&
SHORT TERM...06
LONG TERM....07
AVIATION...06Hazardous weather outlook, Mar 16, 4:48 AM CDT, 7 hours 39 minutes before
Hazardous Weather Outlook National Weather Service Tulsa OK 448 AM CDT Thu Mar 16 2023 ARZ001-002-010-011-019-020-029-OKZ049-053>076-171000- Adair OK-Benton AR-Carroll AR-Cherokee OK-Choctaw OK-Craig OK- Crawford AR-Creek OK-Delaware OK-Franklin AR-Haskell OK-Latimer OK- Le Flore OK-Madison AR-Mayes OK-McIntosh OK-Muskogee OK-Nowata OK- Okfuskee OK-Okmulgee OK-Osage OK-Ottawa OK-Pawnee OK-Pittsburg OK- Pushmataha OK-Rogers OK-Sebastian AR-Sequoyah OK-Tulsa OK-Wagoner OK- Washington OK-Washington AR- 448 AM CDT Thu Mar 16 2023 This Outlook is for Northwest and West Central Arkansas as well as much of Eastern Oklahoma. .DAY ONE...Today and Tonight. TORNADO. RISK...Elevated. AREA...Southeast Oklahoma. ONSET...After 2 PM. SEVERE THUNDERSTORM. RISK...Significant. AREA...Eastern Oklahoma and Northwest Arkansas. ONSET...Afternoon. FLASH FLOOD. RISK...Limited. AREA...Southeast of Interstate 44. ONSET...Afternoon. SIGNIFICANT WINDS. RISK...Limited. AREA...Eastern Oklahoma and Northwest Arkansas. ONSET...Ongoing. DISCUSSION... Thunderstorms will develop by late morning or early afternoon ahead of a strong cold front. Severe thunderstorm potential will exist with the early day storms with large hail the primary threat. Conditions will become increasingly supportive of significant severe weather across southeast Oklahoma by mid afternoon. Supercells capable of very large hail and a few tornadoes will be possible from mid afternoon through early evening south of Interstate 40. The cold front will be moving quickly southeastward through the afternoon and will end the severe weather threat once it passes all areas by mid evening. Additionally, gusty winds will continue today into tonight with frequent gusts of 30 to 40 mph both ahead of the cold front and also after it passes. SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT... Activation of the Regional Spotter Network Possible. .DAYS TWO THROUGH SEVEN...Friday through Wednesday. FRIDAY...High Wind Potential. SATURDAY through MONDAY...No Hazards. TUESDAY...High Wind Potential. WEDNESDAY...Thunderstorm and High Wind Potential. EXTENDED DISCUSSION... Unseasonably cold weather is expected this weekend with a widespread hard freeze likely Saturday and Sunday nights. Thunderstorm chances and gusty winds return by mid next week ahead of the next storm system. weather.gov/tulsa contains additional information.
In the hours before
Special weather statement, Mar 16, 11:51 AM CDT, 36 minutes before
Special Weather Statement
National Weather Service Tulsa OK
1151 AM CDT Thu Mar 16 2023
ARZ019-029-OKZ072-161715-
Sebastian AR-Crawford AR-Sequoyah OK-
1151 AM CDT Thu Mar 16 2023
...A strong thunderstorm will impact portions of central Crawford,
northwestern Sebastian and southeastern Sequoyah Counties through
1215 PM CDT...
At 1151 AM CDT, Doppler radar indicated a strong thunderstorm near
Roland, moving northeast at 55 mph.
HAZARD...Wind gusts up to 40 mph and nickel size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down small tree limbs and blow
around unsecured objects. Minor damage to outdoor objects
is possible.
Locations in or near the path include...
Fort Smith... Van Buren...
Cedarville... Mountainburg...
Alma... Muldrow...
Roland... Mulberry...
Dyer... Chester...
Moffett... Rudy...
Lake Fort Smith... Figure Five...
Concord... Shibley...
Mill Creek... Cottonwood...
Dora... Furry...
This includes the following highways,
Interstate 40 in Arkansas between mile markers 0 and 21.
Interstate 40 in Oklahoma between mile markers 320 and 328.
Interstate 540 between mile markers 1 and 8.
Interstate 49 between mile markers 22 and 37.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3532 9443 3538 9443 3538 9447 3537 9449
3535 9448 3533 9450 3531 9448 3530 9450
3543 9462 3572 9421 3561 9407 3558 9407
3557 9403 3556 9402
TIME...MOT...LOC 1651Z 234DEG 48KT 3541 9448
MAX HAIL SIZE...0.88 IN
MAX WIND GUST...40 MPHSpecial weather statement, Mar 16, 12:08 PM CDT, 19 minutes before
Special Weather Statement
National Weather Service Tulsa OK
1208 PM CDT Thu Mar 16 2023
OKZ054-059-161815-
Osage OK-Pawnee OK-
1208 PM CDT Thu Mar 16 2023
...Strong thunderstorms will impact portions of northwestern Osage
and northwestern Pawnee Counties through 115 PM CDT...
At 1208 PM CDT, Doppler radar indicated strong thunderstorms along a
line extending from Hardy to 4 miles southwest of Sooner Lake.
Movement was east at 25 mph.
HAZARD...Wind gusts of 50 to 55 mph and dime size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down small tree limbs and blow
around unsecured objects. Minor damage to outdoor objects
is possible.
Locations in or near the path include...
Pawnee... Fairfax...
Shidler... Ralston...
Burbank... Skedee...
Grainola... Foraker...
Pearsonia... Sooner Lake...
Southern Kaw Lake... Webb City...
Apperson...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3700 9635 3699 9635 3633 9663 3631 9693
3633 9693 3633 9703 3651 9703 3655 9690
3660 9691 3660 9692 3658 9703 3659 9702
3669 9698 3669 9693 3675 9689 3674 9683
3677 9682 3678 9675 3700 9675
TIME...MOT...LOC 1708Z 263DEG 23KT 3698 9680 3638 9706
MAX HAIL SIZE...0.75 IN
MAX WIND GUST...55 MPHThe office that day
Everything else NWS Tulsa, OK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 16, 12:08 PM CDT | Special Weather Statement | TSA | Osage | 67 min |
| Mar 16, 12:47 PM CDT | Special Weather Statement | TSA | Creek | 28 min |
| Mar 16, 12:49 PM CDT | Special Weather Statement | TSA | Osage | 26 min |
| Mar 16, 1:14 PM CDT | Special Weather Statement | TSA | Tulsa | 31 min |
| Mar 16, 1:33 PM CDT | Special Weather Statement | TSA | Tulsa | 27 min |
| Mar 16, 1:41 PM CDT | Special Weather Statement | TSA | Rogers | 34 min |
| Mar 16, 2:00 PM CDT | Special Weather Statement | TSA | Okmulgee | 30 min |
| Mar 16, 2:16 PM CDT | Special Weather Statement | TSA | Mayes, Wagoner | 29 min |
| Mar 16, 2:33 PM CDT | Special Weather Statement | TSA | Muskogee | 27 min |
| Mar 16, 3:09 PM CDT | Special Weather Statement | TSA | Okfuskee | 36 min |
| Mar 16, 4:59 PM CDT | Severe Thunderstorm Warning | TSA | Pittsburg, Pushmataha | 31 min |
| Mar 16, 5:09 PM CDT | Special Weather Statement | TSA | Haskell | 36 min |
| Mar 16, 5:10 PM CDT | Special Weather Statement | TSA | Pittsburg | 35 min |
| Mar 16, 5:28 PM CDT | Severe Thunderstorm Warning | TSA | Pittsburg, Pushmataha | 47 min |
| Mar 16, 5:31 PM CDT | Special Weather Statement | TSA | Pittsburg | 14 min |
| Mar 16, 5:55 PM CDT | Severe Thunderstorm Warning | TSA | Choctaw, Pushmataha | 52 min |
| Mar 16, 6:38 PM CDT | Special Weather Statement | TSA | Choctaw | 37 min |
Nearby
Wind Advisories in Oklahoma, 2023Every wind advisory in 2023
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.